Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Dec 11, 2007, 5:35 PM CST for McDonald County, Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2007, 5:35 PM CST (23:35 UTC)
- Expired
- Dec 12, 2007, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 6:54 PM CST | FLASH FLOOD | Pineville, MO | SEVERAL LOW WATER CROSSINGS FLOODED MAINLY ON SMALL COUNTY ROADS. SIGNIFICANT RISES OBSERVED ON LITTLE SUGAR CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 112339
FFWSGF
MOC119-145-120600-
/O.NEW.KSGF.FF.W.0241.071211T2335Z-071212T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CST TUE DEC 11 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
* UNTIL MIDNIGHT CST WEDNESDAY.
* AT 531 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
SEVERAL LOW WATER CROSSINGS WERE FLOODING IN CENTRAL MCDONALD
COUNTY. IN ADDITION SIGNIFICANT RISES WERE OBSERVED ON BIG SUGAR
CREEK AND OTHER TRIBUTARIES INTO THE THE ELK RIVER. MODERATE TO
HEAVY RAINFALL WILL CONTINUE ACROSS THE WARNED AREA THROUGH 630 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR...ESPECIALLY ON LOW WATER CROSSINGS AND SMALL STREAMS IN THE
PINEVILLE AND POWELL AREAS IN MCDONALD COUNTY AND SOUTHEASTERN
PORTIONS NEWTON COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...LOW WATER CROSSINGS AND COUNTRY ROADS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3649 9458 3649 9461 3675 9462 3689 9438
3702 9425 3704 9407 3649 9409 3648 9457
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 1:48 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 11, 1:48 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 148 PM CST TUE DEC 11 2007 .DISCUSSION... A LARGE SHIELD OF RAIN CONTINUES TO SPREAD OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. THIS RAINFALL TRAILS BEHIND THE LEADING EDGE OF A CANADIAN AIRMASS THAT QUICKLY SURGED ACROSS SOUTHERN MISSOURI TODAY. DESPITE THE AIRMASS CHANGE...TEMPERATURES ACROSS ALL OF MISSOURI AND INTO EASTERN KANSAS REMAINED ABOVE FREEZING...ALLOWING MOST OF THIS PRECIPITATION TO FALL AS LIQUID. THE INITIAL FORECAST CHALLENGE WAS DETERMINING IF A CHANGEOVER TO SLEET OR SNOW WILL BE POSSIBLE BEFORE PRECIPITATION EXITS THE CWA. THEN THE FOCUS SHIFTED TOWARD A POSSIBLE EPISODE OF ACCUMULATING SNOW THAT WOULD IMPACT PARTS OF THE REGION FRIDAY NIGHT INTO SATURDAY. SHORT TERM (TONIGHT - THURSDAY)... WITH THE ONGOING SHIELD OF RAIN MOVING ACROSS THE CWA...THINK HIGH POPS SHOULD VERIFY NICELY IN ALL AREAS. THERE CONTINUES TO BE SOME QUESTIONS AS TO WHETHER SOME OF THIS RAIN WILL CHANGE OVER TO SLEET...FREEZING DRIZZLE...OR FLURRIES. THINK THE BEST CHANCES FOR FROZEN PRECIP TO OCCUR WILL BE IN AREAS ALONG AND NORTH OF A LINE FROM COLUMBUS KANSAS...TO SPRINGFIELD...TO EMINENCE MISSOURI. EVEN IF THE CHANGE OVER TAKES PLACE...PRECIPITATION INTENSITIES THAT ARE SUFFICIENT FOR ACCUMULATING FROZEN PRECIP WILL HAVE SHIFTED EAST PRIOR TO TEMPERATURES FALLING BELOW FREEZING. THEREFORE ILL BE HOLDING OFF ON ANY WINTER WEATHER ADVISORY HEADLINES FOR TONIGHT. HOWEVER...I WILL BRIEF THE EVENING SHIFT THAT THEY MAY NEED TO ISSUE A SHORT FUSE ADVISORY SOMEWHERE ACROSS THE CWA THIS EVENING. THIS WAVE OF PRECIP EXITS THE REGION BY 12Z WEDNESDAY SETTING UP A MOSTLY DRY WEDNESDAY MORNING PERIOD. A MIXTURE OF LIGHT RAIN...SLEET...OR SNOW WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE ACROSS THE EASTERN OZARKS INTO WEDNESDAY NIGHT. DUE TO TEMPERATURES SLIGHTLY ABOVE OR NEAR 32 DEGREES...ONLY LIGHT ACCUMULATIONS IF ANY ARE POSSIBLE. THE UPPER WAVE FINALLY ADVANCES EAST OF THE OZARKS...WHICH WILL DISCONTINUE THE PATTERN TYPE THATS CONDUCIVE FOR ICE STORMS. LONG TERM (FRIDAY - MONDAY)... FOR THE LAST FEW RUNS OF THE GFS AND ECMWF...A CLEAR SIGNAL EXISTS WITHIN BOTH SOLUTIONS THAT THE POTENTIAL FOR AN EPISODE OF SNOW WILL BE POSSIBLE. CHANCES FOR SNOW ARE GREATER ACROSS SOUTHERN MISSOURI. THE STORM SYSTEM RESPONSIBLE FOR THIS IS CURRENTLY TRACKING OVER THE ALASKAN ALEUTIAN ISLANDS. AS THIS FEATURE TRAVERSES INTO THE PLAINS...THE SYSTEM STRENGTHENS AND EVENTUALLY PULLS AND INTERACTS WITH GULF MOISTURE. SPEAKING OF GULF MOISTURE...THE GULF IS CURRENTLY UNSEASONABLY LOADED...WHICH DOESNT APPEAR TO CHANGE A WHOLE LOT FROM NOW THROUGH SATURDAY. GLANCING AT SEVERAL ISENTROPIC SURFACES FROM THE GFS...THE BEST LOW LEVEL FORCING WILL BE LOCATED ALONG THE INTERSTATE 20 AND 40 CORRIDORS...WHERE CONVECTION IS LIKELY. HOWEVER...STRONG ASCENT IS SUGGESTED WITHIN THE MID AND UPPER LEVELS OF THE LOW (ABOVE 600MB)...AS THE MAIN COLD CORE TRACKS ACROSS SOUTHERN MISSOURI. ITS A LITTLE EARLY FOR WATCH HEADLINES BUT I DID INSERT SOME INITIAL SNOW ACCUMULATIONS IN THE GRIDS FOR SOUTH OF INTERSTATE 44. KEPT ACCUMULATIONS WITHIN ADVISORY CRITERIA...BUT THESE WILL BE FINE TUNED WITH OVER TIME. THE AMOUNT OF MOISTURE AVAILABILITY IN THE GULF WOULD SUGGEST HIGHER ACCUMULATIONS...BUT DEEP SOUTH CONVECTION THAT SOMETIMES INTERFERES WITH NORTHWARD MOISTURE TRANSPORT WOULD SUGGEST LESS SNOW. STAY TUNED. CRAMER && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...EXPECT IFR CEILINGS AND VARIABLE BUT GENERAL MVFR VISIBILITY THROUGH THE TAF PERIOD. FRONTAL BOUNDARY THAT HAS BEEN WAVERING NEAR THE AREA SINCE LAST NIGHT HAS PUSHED EAST OF BOTH TAF SITES. A LARGE AREA OF LIGHT TO MODERATE RAIN HAS MOVED INTO THE REGION AND WILL GRADUALLY PUSH EAST TONIGHT. CANT RULE OUT SOME DRIZZLE...FREEZING DRIZZLE...OR A LIGHT WINTERY MIXED BAG OF PRECIP TONIGHT...BUT THE BULK OF THE HEAVIER PRECIP WILL BE RAIN. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 11, 12:56 PM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CST TUE DEC 11 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL BRIEFLY CHANGE TO LIGHT FREEZING RAIN OR DRIZZLE LATE THIS EVENING AND TONIGHT NORTH AND WEST OF A LINE FROM COLUMBUS KANSAS TO EMINENCE MISSOURI. A LIGHT GLAZE OF ICE IS POSSIBLE...MAINLY ON ELEVATED SURFACES. A FEW SNOW FLURRIES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER WAVE OF PRECIPITATION WILL MOVE INTO THE REGION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. TEMPERATURES WILL BE WARM ENOUGH TO SUPPORT LIGHT RAIN WEDNESDAY AFTERNOON. HOWEVER BY WEDNESDAY NIGHT...A MIX OF LIGHT RAIN...LIGHT SLEET AND LIGHT SNOW WILL BE POSSIBLE ALONG AND NORTHWEST OF A LINE FROM BRANSON TO EMINENCE. LITTLE...IF ANY...ACCUMULATION OF SLEET AND SNOW IS EXPECTED. ITS BECOMING MORE CLEAR THAT AN EPISODE OF ACCUMULATING SNOW WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THE LATEST FORECAST ANALYSIS SUGGESTS THAT AREAS SOUTH OF INTERSTATE 44 WILL EXPERIENCE THE BEST CHANCES AT RECEIVING THIS SNOW...HOWEVER...THE EXACT TRACK AND STRUCTURE OF THIS STORM SYSTEM REMAINS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.